MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-V4
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon of "blisters" (foreign material) could not be further identified, nor why it may have remained in the device, as the device was not returned for inspection.A further cause of the suggested phenomenon therefore could not be presumed.The reprocessing manual of the instructions for use contain the following descriptions relevant to the suggested event: "warning: only olympus-recommended or olympus-endorsed aers [automatic endoscope reprocessor(s)] have been validated by olympus.When using an aer that is not recommended by olympus, the manufacturer of the aer is responsible for validating compatibility of the aer with each olympus endoscope, accessories and medical instruments.Only use the aer that meets the requirements of the relevant parts of iso 15883 series in the member states of the eu.Before using an aer, confirm that it is capable of reprocessing the endoscope.Be sure to attach all required connectors.Otherwise, insufficient reprocessing may pose an infection control risk.If you are uncertain as to the ability of your aer to reprocess the endoscope, contact the manufacturer of the aer for specific instructions and information on compatibility and required connectors." olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported the rhino-laryngo videoscope had blisters on the bending section rubber and inserting part that could be the caused by this method of cleaning.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The blisters found on the device was identified as "fixated proteins" as the facility uses glutaraldehyde machine.It is known that glutaraldehyde is a protein fixator.The fixated protein was removed via a simple cleaning step.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.Based on the results of the investigation, the cause of the foreign matter remaining on the device could not be identified.A review of the device history record found no deviations that could have caused or contributed to the reported issue.·labeling only olympus-recommended or olympus-endorsed aers have been validated by olympus.When using an aer that is not recommended by olympus, the manufacturer of the aer is responsible for validating compatibility of the aer with each olympus endoscope, accessories and medical instruments.¿ only use the aer that meets the requirements of the relevant parts of iso 15883 series in the member states of the eu.¿ before using an aer, confirm that it is capable of reprocessing the endoscope.Be sure to attach all required connectors.Otherwise, insufficient reprocessing may pose an infection control risk.If you are uncertain as to the ability of your aer to reprocess the endoscope, contact the manufacturer of the aer for specific instructions and information on compatibility and required connectors.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19279387
Report Number3002808148-2024-04288
Device Sequence Number17726354
Product Code EOB
UDI-Device Identifier04953170411380
UDI-Public04953170411380
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K182102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-V4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/20/2024
09/19/2024
10/09/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/29/2024
09/20/2024
10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown